South Carolina, 2007Rip Current in South Carolina, July 14, 2007
July 14, 2007 · NWS ILM · 1 event in 1 county or zone
A rip current caught two people in Myrtle Beach.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rip current caught two people in Myrtle Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 13, 9:03 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 13, 9:03 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1003 PM EDT FRI JUL 13 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL MEANDER ACROSS THE EASTERN CAROLINAS AND
CONTINUE TO BECOME LESS DEFINED OVERNIGHT THROUGH SUNDAY. SPRAWLING
BERMUDA HIGH PRESSURE WILL BEGIN TO BUILD WESTWARD ACROSS THE AREA
LATE SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...AND PREVENTING ANY
COLD FRONTS FROM REACHING THE AREA FROM THE NORTH.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY/...
SFC FRONTAL BOUNDARY WILL CONTINUE TO SNAKE SOUTHWARD ACROSS THE
AREA OVERNIGHT AND MORE OR LESS BECOME STATIONARY ACROSS OR JUST
SOUTH OF THE ILM CWA AND/OR ADJACENT ATLANTIC WATERS. THE BEST
FORCING FROM THIS SFC FEATURE AND ALSO THE BETTER INSTABILITY HAS
ACTUALLY BEEN LOCATED OVER THE WARM ADJACENT ATLANTIC WATERS. WILL
CONTINUE TO ADVERTIZE PCPN ACROSS THE COASTAL WATERS...WITH A SLIGHT
CHANCE AFTER DAYBREAK FOR THE IMMEDIATE COAST. LOWER DEWPOINTS
BEHIND THE SFC BNDRY HAVE WORKED THEIR WAY INTO PORTIONS OF THE ILM
CWA...AND CULD BE LOW OR DRY ENUF TO PREVENT WIDESPREAD FOG. USING
00Z SOUNDINGS FOR THE FOG STABILITY INDEX...PRODUCED VALUES THAT
WERE NOT CONDUCIVE TO WIDESPREAD DENSE FOG. HOWEVER...GIVEN N TO NE
WINDS AND A SFC BASED INVERSION LIKELY TO SET UP CAUSING WINDS TO
DECOUPLE...HAVE INCLUDED PATCHY OR AREAS OF FOG. THIS MAY NOT
MATERIALIZE DUE TO THE MID DECK OF CLOUDINESS POSSIBLY HANGING ON A
BIT LONGER THAN MODELS INDICATE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
LOOKS LIKE AN UNSETTLED PERIOD WITH A WEAKENING BOUNDARY OVER THE
EASTERN CAROLINAS AND A VERY JUICY AIRMASS...ESPECIALLY NEAR THE
COAST. UPPER FEATURES ARE WEAK...DIFFICULT TO TIME...AND NOT
OVERLY WELL HANDLED BY THE MODELS. IT SEEMS A PRETTY SAFE BET THAT
THE ENTIRE CWA WILL RECEIVE RAIN DURING THE PERIOD...BUT CANNOT
PIN DOWN EXACTLY WHEN.
SAT MORNING POPS WILL REMAIN IN THE SILENT TO SLIGHT CHANCE RANGE
AS IT DOES TAKE A WHILE FOR THE DEEP MOISTURE TO WORK INTO THE
AREA. BEST CHANCES FOR PRECIP SEEM TO BE SAT NIGHT AND SUNDAY. NOT
CONFIDENT ENOUGH TO HANG A LIKELY POP ON ANY ONE PERIOD...SO HAVE
GONE WITH HIGH CHANCE THROUGHOUT. GFS IS ADVERTISING 1-2 INCHES OF
RAIN NEAR THE COAST BETWEEN 00Z SUN AND 00Z MON...AND WITH A WELL-
TIMED UPPER IMPULSE THIS WOULD BE QUITE ATTAINABLE.
TEMPS CLOSE TO MOS CONSENSUS...BUT STAYING JUST ON THE LOW SIDE OF
MAV NUMBERS IN LIGHT OF CONTINUED WARM BIAS INLAND.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
LONG RANGE MODELS ARE IN GOOD AGREEMENT MAINTAINING STRONG AND WELL
STACKED BERMUDA RIDGING INTO THE SE STATES...WHILE UPPER LEVEL
TROUGHING DOMINATES THE MIDATLANTIC AND NEW ENGLAND STATES.
THE GFS BUILDS THE RIDGE ALOFT AND SHIFTS IT FURTHER NORTH BY
MIDWEEK...BUT IT WOULD MEAN LITTLE CHANGE TO SENSIBLE WEATHER AS A
S-SW FLOW IS EXPECTED TO CONTINUE OVER THE AREA WITH MUGGY SURFACE
DEW POINTS IN THE 70S AND DIURNAL CONVECTION WARRANTING CHANCE POPS.
LATE IN THE WEEK A WEAK COLD FRONT MAY MOVE INTO THE AREA...WITH A
POWERFUL PREFRONTAL CONVECTION EPISODE IN THE REALM OF POSSIBILITY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MID DECK OF CLOUDINESS TO AFFECT THE AREA THROUGH MUCH OF THE
OVERNIGHT PERIOD. LOOKING AT MODEL TIME HEIGHT SECTIONS...THE LOW
LEVELS LOOK JUST DRY ENUF ACROSS THE ILM CWA OVERNIGHT FOR THE PCPN
JUST NORTH OF THE ILM CWA TO EVAPORATE B4 REACHING THE GROUND AS IT
PROGRESSES TOWARD THE REGION. THIS HAS BEEN THE GENERAL TREND VIA
LATEST KLTX 88-D RADAR LOOPS. HAVE INCLUDED REDUCED HORIZONTAL VSBY
IN THE IFR TO MVFR RANGE...FROM FOG DURING A SHORT WINDOW MAINLY
BETWEEN 08Z AND 13Z.
FOR THE EXTENDED PERIOD...SUNDAY THROUGH WEDNESDAY...A DISSIPATING
FRONTAL BOUNDARY WILL AFFECT THE AREA ON SUNDAY AND COMBINE WITH A
WEAK UPPER LEVEL IMPULSE TO PRODUCE A GOOD CHANCE FOR CONVECTION ON
SUNDAY. FOR MONDAY THROUGH WEDNESDAY...THE SUMMER WEATHER PATTERN
WILL RESUME ACROSS THE AREA WITH BERMUDA HIGH PRESSURE AND THE
PIEDMONT TROF AFFECTING THE AREA. DIURNALLY INDUCED CONVECTION WILL
BE THE MAINSTAY THRU THIS PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH 6 AM SATURDAY/...
SFC FRONTAL BOUNDARY IN THE VICINITY OF CAPE FEAR WILL SNAKE
SOUTHWARD OVERNIGHT...POSSIBLY MAKING IT TO MURRELLS INLET BY
SUNRISE. BEHIND THIS BOUNDARY...EXPECT A WIND DIRECTION CHANGE TO A
NORTHERLY COMPONENT. SFC PRESSURE GRADIENT WILL RELAX AFTER THE
BOUNDARY MOVES THROUGH...WITH WIND SPEEDS AROUND 10 KT. NO REAL
GROUND SWELL TO SPEAK OF...AND AS A RESULT WILL CONTINUE WITH SEAS
PRIMARILY BEING PRODUCED FROM LOCALLY WIND DRIVEN LOW PERIOD WAVES.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
S/SW FLOW WILL PERSIST THRU THE PERIOD...PERHAPS PICKING UP TO
15-20 KT AS THE GRADIENT TIGHTENS ON SUNDAY. PERSISTENT OPEN FETCH
WILL BE ENOUGH TO BUILD SEAS TO 4-6 FT...PRETTY WELL IN LINE WITH
THE LOW SIDE OF WW3 NUMBERS. NO HEADLINES AT THIS TIME SINCE THIS
IS A RATHER LOW CONFIDENCE FORECAST AND IT FALLS BEYOND THE FIRST
THREE PERIODS.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
BERMUDA HIGH WILL REMAIN IN CONTROL THROUGH THE PERIOD...KEEPING A
SOUTHWEST FLOW ACROSS THE AREA. EARLY IN THE WEEK SEAS MAY BE NEAR 6
FT AT THE OUTER EDGE OF COASTAL WATERS...BUT WILL DIMINISH SLIGHTLY
BY MIDWEEK AS HIGH PRESSURE BUILDS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPTIC...HOEHLER
NEAR TERM...HOEHLER
SHORT TERM...RAS
LONG TERM...TM
AVIATION...HOEHLER
Hazardous weather outlook, Jul 13, 4:04 AM EST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
504 AM EDT FRI JUL 13 2007
NCZ097-100-101-140915-
PENDER-BRUNSWICK-NEW HANOVER-
504 AM EDT FRI JUL 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
MODERATE RISK OF RIP CURRENTS FOR THE EAST FACING BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
AREA...ESPECIALLY LATE IN THE DAY SATURDAY AND DURING SUNDAY.
RAINFALL MAY BE HEAVY AT TIMES. RAINFALL AMOUNTS MAY REACH AN INCH
OR TWO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-SCZ017-023-024-032>034-039-046-140915-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
HORRY-WILLIAMSBURG-GEORGETOWN-
504 AM EDT FRI JUL 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
AREA...ESPECIALLY LATE IN THE DAY SATURDAY AND DURING SUNDAY.
RAINFALL MAY BE HEAVY AT TIMES. RAINFALL AMOUNTS MAY REACH AN INCH
OR TWO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-140915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
504 AM EDT FRI JUL 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
AREA. RAINFALL MAY BE HEAVY AT TIMES...ESPECIALLY SATURDAY NIGHT
AND DURING SUNDAY. VISIBILITIES MAY BE REDUCED TO LESS THAN 1 NM
AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RJD
Rip Current, Horry
- When
- July 14, 12:15 AM EST
- Where
- Horry forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
A strong rip current pulled out two people during a late night swim near 12th Ave South in Myrtle Beach. Only one survived.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Tornado and Damaging Winds in Florida, July 14, 20072 injured · EF0 · 11 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Damaging Winds in Colorado, July 14, 2007$15,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, July 14, 2007$6,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51095.